Inservice on targeted therapies

A nurse educator who coordinates the staff education on an oncology unit is conducting an inservice on targeted therapies. What potential benefit of targeted therapies should the nurse highlight in this education session?

A) Targeted therapies achieve the therapeutic benefits of traditional chemotherapy with no risk of adverse effects.
B) Targeted therapies have the potential to provide prophylactic protection against neoplasia in high-risk individuals.
C) Targeted therapies are significantly more cost-effective than traditional chemotherapeutic drugs.
D) Targeted therapies have the potential to damage cancerous cells while leaving normal body cells less affected.

Question 2 An oncology nurse is aware of the risks for injury that exist around the preparation, transportation, and administration of chemotherapeutic agents. In order to reduce these risks of injury, the nurse should take which of the following actions?

A) Dispose of intravenous lines used for chemotherapy administration in a covered trash can in the patient’s room.
B) Use an IV system for administration that includes needles to reduce the risk of accidental spillsA nurse educator who coordinates.
C) Prime the IV tubing with an approved IV solution rather than with the drug itself.
D) Encourage patients who have been receiving chemotherapy to use a bedside commode rather than a toilet.A nurse educator who coordinates

Question 3 A patient has just received her first dose of imatinib and the nurse on the oncology unit is amending the patient’s care plan accordingly. What nursing diagnosis is most appropriate in light of this addition to the patient’s drug regimen?

A) Risk for Infection related to bone marrow suppression
B) Risk for Acute Confusion related to adverse neurological effects of imatinib
C) Risk for Impaired Skin Integrity related to exaggerated inflammatory response
D) Risk for Deficient Fluid Volume related to changes in osmotic pressure

Question 4 A nurse has administered filgrastim to a diverse group of patients in recent months. Which of the following patients should the nurse observe for extremely elevated white blood cell counts following administration of the drug?

A) A 19-year-old male receiving radiotherapy
B) A 25-year-old female with a diagnosis of congenital neutropenia
C) A 39-year-old female with a nonmyeloid malignancy
D) A 47-year-old male with aplastic anemia

Question 5 A patient with chronic lymphocytic leukemia (CLL) will imminently begin a course of treatment with rituximab. In order to minimize the risk of adverse effects, what strategy for

 

"Order a similar paper and get 15% discount on your first order with us
Use the following coupon
"FIRST15"

Order Now